Alert archive / Virginia / Flash Flood Watches in 2021
Flash Flood Watch 8, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood watch at Aug 17, 2021, 3:10 PM EDT for 16 counties in Virginia. It took effect at Aug 17, 2021, 5:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2021, 3:10 PM EDT (19:10 UTC)
- In effect from
- Aug 17, 2021, 5:00 PM EDT
- Expired
- Aug 18, 2021, 3:56 PM EDT
- In force
- 23 hr
- Issued by
- NWS Wakefield, VA
- Flood severity
- None
Counties Caroline County, VA, Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, Fluvanna County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, King William County, VA, Louisa County, VA, New Kent County, VA, Powhatan County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 76 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
268 WGUS61 KAKQ 171910 FFAAKQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wakefield VA 310 PM EDT Tue Aug 17 2021 VAZ048-062-069-082-083-509>516-180315- /O.NEW.KAKQ.FF.A.0008.210817T2100Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fluvanna-Goochland-Powhatan-Charles City-New Kent-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)-Western Henrico (Including the City of Richmond)-Eastern Henrico- Including the cities of Central Plains, Nahor, New Kent Airport, Bybee, Mountcastle, Louisa, Subletts, Midlothian, Roxbury, Lake Monticello, Goodwins Store, Sandston, Barnetts, Fine Creek Mills, Bon Air, Cunningham, Mineral, Browns Corner, Clayville, Talleysville, Genito, Mechanicsville, Quinton, Ashland, Chesterfield, Orapax Farms, Flat Rock, Richmond, Goochland, Worshams, Wayside, Colonial Heights, Troy, Bottoms Bridge, Palmyra, and Chester 310 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Wakefield has issued a * Flash Flood Watch for portions of central Virginia and east central Virginia, including the following areas, in central Virginia, Eastern Chesterfield (Including Col. Heights), Eastern Hanover, Eastern Henrico, Eastern Louisa, Fluvanna, Goochland, Powhatan, Western Chesterfield, Western Hanover, Western Henrico (Including the City of Richmond) and Western Louisa. In east central Virginia, Charles City and New Kent. * Through Wednesday evening. * The remnants of Tropical Cyclone Fred are forecast to track to the west of the forecast area on Wednesday. This will result in multiple rounds of showers and thunderstorms from now through Wednesday evening. 1 to 2 inches of rain could fall in a short time in the heavier downpours. Given the very wet antecedent conditions, this amount of rain could result in flash flooding, especially in urban and suburban areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ EI
5 follow-up statements
666 WGUS61 KAKQ 180126 FFAAKQ Flood Watch National Weather Service Wakefield VA 926 PM EDT Tue Aug 17 2021 VAZ048-062-069-082-083-509>516-180930- /O.CON.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fluvanna-Goochland-Powhatan-Charles City-New Kent-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)-Western Henrico (Including the City of Richmond)-Eastern Henrico- Including the cities of Central Plains, Nahor, New Kent Airport, Bybee, Mountcastle, Louisa, Subletts, Midlothian, Roxbury, Lake Monticello, Goodwins Store, Sandston, Barnetts, Fine Creek Mills, Bon Air, Cunningham, Mineral, Browns Corner, Clayville, Talleysville, Genito, Mechanicsville, Quinton, Ashland, Chesterfield, Orapax Farms, Flat Rock, Richmond, Goochland, Worshams, Wayside, Colonial Heights, Troy, Bottoms Bridge, Palmyra, and Chester 926 PM EDT Tue Aug 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of central Virginia and east central Virginia, including the following areas, in central Virginia, Eastern Chesterfield (Including Col. Heights), Eastern Hanover, Eastern Henrico, Eastern Louisa, Fluvanna, Goochland, Powhatan, Western Chesterfield, Western Hanover, Western Henrico (Including the City of Richmond) and Western Louisa. In east central Virginia, Charles City and New Kent. * Through Wednesday evening. * The remnants of Tropical Cyclone Fred are forecast to track to the west of the forecast area on Wednesday. This will result in multiple rounds of showers and thunderstorms from now through Wednesday evening. 1 to 2 inches of rain could fall in a short time in the heavier downpours. Given the very wet antecedent conditions, this amount of rain could result in flash flooding, especially in urban and suburban areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Zimmerman
739 WGUS61 KAKQ 180703 FFAAKQ URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wakefield VA 303 AM EDT Wed Aug 18 2021 VAZ064-081-517-518-181515- /O.EXA.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Caroline-Prince George-Western King William-Eastern King William- Including the cities of West Point, Corbin, Cedar Fork, Petersburg, Hopewell, Dawn, Burruss Corner, King William, and Aylett 303 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Wakefield has expanded the * Flash Flood Watch to include portions of east central Virginia, north central Virginia and south central Virginia, including the following areas, in east central Virginia, Eastern King William and Western King William. In north central Virginia, Caroline. In south central Virginia, Prince George. * Through this evening. * The remnants of Tropical Cyclone Fred are forecast to track to the west of the forecast area later today into this evening. This will result in multiple rounds of showers and thunderstorms through this evening. 1 to 2 inches of rain could fall in a short time in the heavier downpours. Given the very wet antecedent conditions, this amount of rain could result in flash flooding, especially in urban and flood prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ VAZ048-062-069-082-083-509>516-181515- /O.CON.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fluvanna-Goochland-Powhatan-Charles City-New Kent-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)-Western Henrico (Including the City of Richmond)-Eastern Henrico- Including the cities of Central Plains, Nahor, New Kent Airport, Bybee, Mountcastle, Louisa, Subletts, Midlothian, Roxbury, Lake Monticello, Goodwins Store, Sandston, Barnetts, Fine Creek Mills, Bon Air, Cunningham, Mineral, Browns Corner, Clayville, Talleysville, Genito, Mechanicsville, Quinton, Ashland, Chesterfield, Orapax Farms, Flat Rock, Richmond, Goochland, Worshams, Wayside, Colonial Heights, Troy, Bottoms Bridge, Palmyra, and Chester 303 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Virginia and east central Virginia, including the following areas, in central Virginia, Eastern Chesterfield (Including Col. Heights), Eastern Hanover, Eastern Henrico, Eastern Louisa, Fluvanna, Goochland, Powhatan, Western Chesterfield, Western Hanover, Western Henrico (Including the City of Richmond) and Western Louisa. In east central Virginia, Charles City and New Kent. * Through this evening. * The remnants of Tropical Cyclone Fred are forecast to track to the west of the forecast area later today into this evening. This will result in multiple rounds of showers and thunderstorms from late this morning through this evening. 1 to 2 inches of rain could fall in a short time in the heavier downpours. Given the very wet antecedent conditions, this amount of rain could result in flash flooding, especially in urban and flood prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 05
166 WGUS61 KAKQ 181253 FFAAKQ Flood Watch National Weather Service Wakefield VA 853 AM EDT Wed Aug 18 2021 VAZ048-062-064-069-081>083-509>518-190000- /O.CON.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fluvanna-Goochland-Caroline-Powhatan-Prince George-Charles City-New Kent-Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William- Including the cities of Central Plains, Wayside, Corbin, Bybee, West Point, Mountcastle, Louisa, Petersburg, Subletts, Midlothian, Roxbury, Burruss Corner, Lake Monticello, New Kent Airport, Goodwins Store, Sandston, Hopewell, Barnetts, Fine Creek Mills, Bon Air, Cunningham, Mineral, Browns Corner, Clayville, Talleysville, Cedar Fork, Genito, Mechanicsville, Quinton, Ashland, Chesterfield, Orapax Farms, Flat Rock, Aylett, Richmond, Worshams, Goochland, Nahor, Colonial Heights, Troy, Bottoms Bridge, Dawn, Palmyra, King William, and Chester 853 AM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Virginia, east central Virginia, north central Virginia and south central Virginia, including the following areas, in central Virginia, Eastern Chesterfield (Including Col. Heights), Eastern Hanover, Eastern Henrico, Eastern Louisa, Fluvanna, Goochland, Powhatan, Western Chesterfield, Western Hanover, Western Henrico (Including the City of Richmond) and Western Louisa. In east central Virginia, Charles City, Eastern King William, New Kent and Western King William. In north central Virginia, Caroline. In south central Virginia, Prince George. * Until 8 PM EDT this evening. * The remnants of Tropical Cyclone Fred are forecast to track to the west of the forecast area from now through this evening. This will result in multiple rounds of showers and thunderstorms through this evening. 1 to 2 inches of rain could fall in a short time in the heavier downpours. Given the very wet antecedent conditions, this amount of rain could result in flash flooding, especially in urban and flood prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ EI
027 WGUS61 KAKQ 181855 FFAAKQ Flood Watch National Weather Service Wakefield VA 255 PM EDT Wed Aug 18 2021 VAZ048-062-064-069-509>511-182000- /O.CAN.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fluvanna-Goochland-Caroline-Powhatan-Western Louisa-Eastern Louisa- Western Hanover- Including the cities of Central Plains, Louisa, Corbin, Bybee, Subletts, Burruss Corner, Lake Monticello, Goodwins Store, Fine Creek Mills, Cunningham, Mineral, Clayville, Cedar Fork, Genito, Ashland, Flat Rock, Worshams, Goochland, Nahor, Troy, Dawn, and Palmyra 255 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Virginia and north central Virginia, including the following areas, in central Virginia, Eastern Louisa, Fluvanna, Goochland, Powhatan, Western Hanover and Western Louisa. In north central Virginia, Caroline has been cancelled. The Flood Watch is cancelled. $$ VAZ081>083-512>518-190000- /O.CON.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Prince George-Charles City-New Kent-Eastern Hanover-Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-Western Henrico (Including the City of Richmond)-Eastern Henrico-Western King William-Eastern King William- Including the cities of New Kent Airport, Richmond, Petersburg, Midlothian, West Point, Sandston, Hopewell, Barnetts, Bon Air, Roxbury, Browns Corner, Talleysville, Mechanicsville, Quinton, Chesterfield, Orapax Farms, Mountcastle, Aylett, Wayside, Bottoms Bridge, Colonial Heights, King William, and Chester 255 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Virginia, east central Virginia and south central Virginia, including the following areas, in central Virginia, Eastern Chesterfield (Including Col. Heights), Eastern Hanover, Eastern Henrico, Western Chesterfield and Western Henrico (Including the City of Richmond). In east central Virginia, Charles City, Eastern King William, New Kent and Western King William. In south central Virginia, Prince George. * Until 8 PM EDT this evening. * Scattered showers and thunderstorms may continue through early evening. 1 to 2 inches of rain could fall in a short time in the heavier downpours. Given the very wet antecedent conditions, this amount of rain could result in flash flooding, especially in urban and flood prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ EI
950 WGUS61 KAKQ 181956 FFAAKQ Flood Watch National Weather Service Wakefield VA 356 PM EDT Wed Aug 18 2021 VAZ081>083-512>518-182100- /O.CAN.KAKQ.FF.A.0008.000000T0000Z-210819T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Prince George-Charles City-New Kent-Eastern Hanover-Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-Western Henrico (Including the City of Richmond)-Eastern Henrico-Western King William-Eastern King William- Including the cities of New Kent Airport, Richmond, Petersburg, Midlothian, West Point, Sandston, Hopewell, Barnetts, Bon Air, Roxbury, Browns Corner, Talleysville, Mechanicsville, Quinton, Chesterfield, Orapax Farms, Mountcastle, Aylett, Wayside, Bottoms Bridge, Colonial Heights, King William, and Chester 356 PM EDT Wed Aug 18 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Virginia, east central Virginia and south central Virginia, including the following areas, in central Virginia, Eastern Chesterfield (Including Col. Heights), Eastern Hanover, Eastern Henrico, Western Chesterfield and Western Henrico (Including the City of Richmond). In east central Virginia, Charles City, Eastern King William, New Kent and Western King William. In south central Virginia, Prince George has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ EI
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 1:37 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 17, 1:37 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 137 PM EDT Tue Aug 17 2021 .SYNOPSIS... A warm front lifts north of the area today. The remnant moisture from Fred will track northeast across the mountains today through Wednesday. High pressure builds across the southeastern states later in the week. && .NEAR TERM /THROUGH TONIGHT/... As of 1025 AM EDT Tuesday... Latest morning wx analysis reveals quasi-stationary/warm frontal boundary now situated across the MD Ern Shore. TD Fred is tracking north-northeastward across nrn GA. Aloft, a ridge of high pressure remains anchored offshore of the Carolina coast. PWs are maximized (~2.0") near this front, with a local minimum across ern NC (near the upper ridge). Have seen an increase in convection in Dorchester County, MD during the past couple hours. Expect convection to continue over the MD Ern Shore through the morning, with isolated to scattered sea breeze showers/tstms possible this afternoon across all of the Lower Ern Shore. Elsewhere, with relatively lower PW air in place (temporarily), and not much of a trigger for convective initiation through midday...expect warm, dry, humid conditions to persist through most of the day (with isolated showers possible S and SW through midday). However, PW values do increase again from SW- NE from this aftn-tonight as Fred's circulation approaches, and it won't take much of a trigger to kick off isolated to scattered convection later in the day. Will increase PoPs to 50-70% across the far SW after 20z/4 PM, with at least chc PoPs in all areas west of I-95. Will carry 10-30% PoPs from the I-95 corridor on east. Again, locally heavy rainfall is the primary concern. Highs today in the mid-upr 80s. Still appears that the first slug of tropical moisture out ahead of the remnants of T.D. Fred pushes across the VA/NC piedmont tonight. Taper the PoPs down across the coastal plain this evening, while maintaining chance PoPs through the night tonight over the western tier of counties (w/ at least slight chc over the RIC metro). The Day 1 ERO from WPC does maintain Slight Risk area in our far NW to account for the second slug of rainfall, as the center of Fred lifts NE across far wrn VA into WV into Wed morning. Think the majority of this rainfall will be just to the west of the local area into tonight, but certainly close enough to continue to bear watching through the day today. Even a 30-45 minute downpour could cause flooding issues in the RIC metro, given the very wet antecedent conditions. Lows tonight mainly in the 70s. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... As of 415 AM EDT Tuesday... Fred's moisture continues to lift N/NE across WV into the northeast CONUS. PWs surge back up AOA 2" during the day on Wed, and as greatest lift and support for hvy rainfall pushes acrs our western tier of counties, we will need to monitor the potential for locally heavy rainfall and potential flash flooding, especially given the heavy rainfall in much of the RIC metro area and points N/NW over the past few days. Considered another Flash Flood Watch, but uncertainty remains high enough to hold off for the time being. Regardless, highest PoPs in the high end likely to categorical range remain over the Piedmont Wed and Wed eve, extending to the coast Wed night before tapering off late Wed night as the system accelerates to the NNE. Highs Wed in the mid- upr 80s except lwr 80s wrn most zones where the highest PoPs will be. Lows Wed night 70-75. A trof lingers behind Fred Thurs, keeping the chc for showers/tstms going. Highs 85-90. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... As of 1140 AM EDT Tuesday... The operational models are in decent agreement with the overall pattern with a shortwave trough over the Mid-Atlantic States over the weekend that gradually fills and lifts NE with a strong upper level ridge over the Lower Mississippi River Valley building north and east toward the Mid-Atlantic states for early next week. But the ridge axis remains more toward the Central US keeping the Mid-Atlantic in NW flow which could lead to more storms next week. For now, have kept a chance for diurnal showers and thunderstorms over the weekend, as the tropical moisture and upper trough linger with a lesser opportunity for showers on Monday and Tuesday as the upper trough will be northeast of the area. For temperatures, have generally run close the NBM for highs and lows but did lean slight warmer on both based up the continued moisture and the recent trend of overachieving during the day. So have lows generally in the upper 60s west to low to mid 70s east. For highs have reading in the mid to upper 80s on Sat and Sunday and push readings into the upper 80s to low 90s early next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 135 PM EDT Tuesday... VFR conditions prevail at RIC/PHF/ORF/ECG this afternoon with SCT- BKN CIGs between 3.5-5kft AGL. MVFR conditions continue at SBY with scattered showers/isolated tstms. Winds are generally S-SE aob 10kt. The leading edge of deep moisture associated with TD Fred will overspread the area from SW-NE this evening through Wednesday AM. A round of scattered showers/tstms associated with the leading edge of Fred's moisture (with brief IFR VSBYs possible) may impact RIC (but pcpn is more likely in areas to the S and W of RIC) this evening, with 20-40% PoPs for showers continuing through tonight. Mainly dry/VFR through tonight with perhaps an isolated shower/tstm later this aftn-this evening at PHF/ORF/ECG. MVFR conditions are expected to linger at SBY through 20-21z before dry/VFR conditions return this evening- tonight. The remnants of Fred are expected to track well to the NW of the area on Wednesday. MVFR CIGs are likely at RIC by late tonight, with MVFR to low-end VFR CIGs expected at all terminals during the day on Wednesday. Scattered to numerous showers/tstms are expected at RIC on Wed (especially during the midday through early evening), with scattered showers/tstms expected near the coast from Wed aftn through late Wed evening. Brief IFR/LIFR VSBYs are likely in any shower/tstm on Wed. Winds remain S-SE at 5-12kt through the period (with light/VRB winds possible tonight). Outlook: More typical late day showers and storms each day Thu-Sat along with late night/early morning ST/SC. Some gradual drying is possible late this weekend. && .MARINE... As of 515 AM EDT Tuesday... Early morning wx analysis depicts a weak warm front continuing to lift north across the local waters with weak high pressure building in from the west. TD Fred is located near the GA/AL/FL border and continues to move NNE, eventually tracking along the Appalachians through Wed. Winds are SE 5-10 kt with 10-15 kt over the northern coastal waters and northern Ches Bay. Expect winds to remain SE 5-10 kt this morning, increasing to 10-15 kt over much of the local waters late this afternoon into this evening into tonight. Winds are expected to increase to 15-18 kt Wed afternoon into Wed evening with gusts to around 20-23 kt. Wind probs for sustained winds of 18 kt increase to 50-60% for the entire Ches Bay. The trend from 00z CAMs has been slightly stronger winds, however, will hold off on SCAs for now until a more definitive trend continues and confidence in sustained and/or frequent gusts to 20 kt increases. Winds become S ~15 kt Wed night as the remnants of TD Fred move well NNW of the local waters. Behind Fred, winds become SW ~10 kt Thurs morning, briefly become S late Thurs afternoon, and again shift back to SW 5-10 kt Thurs night. A weak trough lingers near the local waters Fri through the weekend with winds generally W 5-10 kt. Seas will generally be 2-3 ft through Wed morning with 1-2 ft waves on the Bay. Waves increase to 2-3 ft in the Ches Bay Wed afternoon through early Wed night in response to the wind increase. Seas increase to 3-4 ft by Wed night. Seas and waves subside to 2-3 ft and 1-2 ft respectively Thurs through early Fri. In response to TS Henri lingering west of Bermuda late week, seas may increase to 3 ft (locally 4 ft in the southern coastal waters) Fri into early Sat. A moderate rip risk will remain for the northern beaches through Wed with a low rip risk for the southern beaches. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...ERI/MAM SHORT TERM...MPR/MAM LONG TERM...ESS AVIATION...ERI MARINE...RMM
Hazardous weather outlook, Aug 17, 5:22 AM EDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 522 AM EDT Tue Aug 17 2021 MDZ022>024-NCZ012>017-030>032-102-VAZ077-078-081>090-092-093-095>098- 518-520-522>525-180930- Wicomico-Somerset-Inland Worcester-Northampton-Hertford-Gates- Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Eastern Currituck-Northumberland-Lancaster-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Eastern King William- Eastern King and Queen-Eastern Essex-York-Newport News- Hampton/Poquoson- 522 AM EDT Tue Aug 17 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy rainfall may lead to localized flooding Wednesday afternoon into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-180930- Maryland Beaches-Accomack-Northampton- 522 AM EDT Tue Aug 17 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy rainfall may lead to localized flooding Wednesday afternoon into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021-VAZ048-060>062-064>069-075-076-079-080-509>517-519-521-180930- Dorchester-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Brunswick-Dinwiddie-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 522 AM EDT Tue Aug 17 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will be possible across the outlook area late this afternoon and this evening. Locally heavy rainfall is the main threat. A few storms could be strong to severe with damaging wind gusts possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional rounds of heavy rainfall may lead to localized flooding Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 05
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 1:26 AM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 3 hr |
| Aug 17, 5:24 PM EDT | Special Weather Statement | AKQ | King and Queen | 51 min |
| Aug 17, 6:01 PM EDT | Special Weather Statement | AKQ | Essex | 29 min |
Nearby
Flash Flood Watches in Virginia, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.